Inhaler shakes from Salamol? - Asthma Community ...

Asthma Community Forum

19,371 members23,340 posts

Inhaler shakes from Salamol?

LittleMissFaffALot profile image

Hi, I don't post much but this one has got me thinking.

Has anyone changed from a Ventolin Inhaler to a Salamol inhaler and found they've got the shakes from it?

My GP recently changed me from Ventolin to Salamol stating that it was better for the environment, fewer greenhouse gases yada yada but I suspect it's mainly cos it's cheaper. I noticed the other day after taking the Salamol I had a definite shakiness that I don't usually get with Ventolin unless I've had a bad day and taken more than the official recommended top dose

12 Replies
Poobah profile image
Poobah

I haven't tried Salamol, however, I'm on a dry powder Ventolin Accuhaler which is CFC free. If your side effects continue then you can ask for Ventolin DPI to be prescribed. Also check the strength of your old & new inhaler, I'm wondering if the Salamol is stronger, hence the side effects.

LittleMissFaffALot profile image
LittleMissFaffALot in reply to Poobah

Thank you, I never thought about it being a different strength - I'll check. If it is you would've thought the GP might've instructed me to take less of it but it said it was a straight swap and the dosage remains the same.

I won't be asking for the DPI cos I really don't get on well with powder inhalers, I'd much rather have my spray plus spacer

Poobah profile image
Poobah in reply to LittleMissFaffALot

There's definitely a cfc free Ventolin inhaler available if you don't get on with the powder version. It may be prudent to have a chat with your pharmacist before asking your doctor for a different prescription as they'll know what's a good swap. All the best.

LittleMissFaffALot profile image
LittleMissFaffALot in reply to Poobah

Thanks for that idea but as it happens I'm not particularly happy with my pharmacy at the moment cos practically every month I have to argue with them about my preventer inhaler - I'm on the spray version of symbicort and they keep trying to give me the powder one and last month it took 3 visits and THREE weeks before they actually managed to fill my prescription!!! I was literally down to 6 doses left and had resigned myself to the fact I'd have to accept the powder one if they didn't have my spray on the last visit. I'm thinking of going to the GP in the summer holidays and asking them to put me on something that's easier to get hold of!

Wheesy profile image
Wheesy in reply to LittleMissFaffALot

I had this problem with my pharmacy and got my Doctors Surgery to put onto my prescription not to deviate from my prescrbed medication and only dispence what is on the prescription and deffinitely not to supply me with cheaper alternatives as they could result in a long visit to hospital.

LittleMissFaffALot profile image
LittleMissFaffALot in reply to Wheesy

That would be useful if they actually read what they are *supposed* to give me! I've literally lost count of the number of times they've tried to give me the powder symbicort instead of the spray and I've had to say "no that's the wrong one". I vividly remember one day, the worker in the pharmacy (not the actual pharmacist) was utterly convinced they were right and wouldn't have it that actually *I* was right and they were wrong. Unfortunately, I didn't have an empty package with me that day to show them but the pharmacist must've sensed there was something wrong so he came over and I was able to convince *him* - I didn't get an apology from the original person though!!!

Wheesy profile image
Wheesy in reply to LittleMissFaffALot

I personaly would push my doctor and if like me you have a specialist who does not stand on cerimony with the likes of your pharmacy and especialy the staff could step in. I apways carry in my mobile phone details of my medication and allergies which also helps in this situation and also in emergencies as often I loose my speach.Incedentaly they blame the shakes on ventolin in A&E and also AMU. is the reason but O DEAR they did not realise I was having a stroke.Gladly I survived because of the tea lady said to somebody that it looks like I was having a heart attack because of my face. Thank God for the tea lady. Do not worry as I suffer with heart prblems along with my asthma.

Thomas45 profile image
Thomas45

I was switched from Ventolin several years ago and didn't have any shakes. I don't often need to take my reliever inhaler as my preventer inhaler, duoresp Spiromax 320/9 DPI, works.

Shaft1952 profile image
Shaft1952

I don't have ventolin, I can't use it, it gives me palpitations, sorry.

CallysMum profile image
CallysMum

Yes, ive had that, but only when I've taken more than the recommended dose.

Gadget3791 profile image
Gadget3791

Hi,

The most common side effects are feeling shaky or tense, headache and a fast heartbeat. These wear off soon after taking a dose of salamol.

I agree, given to you as a cheaper alternative. I tell my pharmacist not to give me Salamol, as I don’t feel it works as well.

I have moved chemist when they kept messing me about.

Melwoosnam profile image
Melwoosnam

Ventolin Nebules,Been on them for years, recently i put in my repeat prescription only to be told that Ventolin had been discontinued and that I have to change to Subutamol,

Been taking it for one month No ill effects. Using my Nebulizer

Regards, Mel W.

You may also like...